Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 155, NWS Charleston, SC

July 2, 2011Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 2, 2011, 3:56 PM EDT for Berkeley County, South Carolina. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2011, 3:56 PM EDT (19:56 UTC)
Expired
Jul 2, 2011, 4:39 PM EDT
In force
43 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Berkeley County, SC

The radar

The Columbia radar (KCAE), 112 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 4:03 PM EDTHAIL 0.5Saint Stephen, SCPUBLIC REPORTED DIME SIZE HAIL IN SAINT STEPHEN
Jul 2, 4:09 PM EDTHAIL 15 Wnw Saint Stephen, SCNICKEL TO QUARTER SIZE HAIL REPORTED NEAR COLONEL MAHAM DRIVE. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1931 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1931 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WUUS52 KCHS 021956
SVRCHS
SCC015-022100-
/O.NEW.KCHS.SV.W.0155.110702T1956Z-110702T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 500 PM EDT

* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR SAINT STEPHEN...MOVING SOUTHWEST AT 20
  MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SAINT STEPHEN...BONNEAU...NORTHERN LAKE MOULTRIE...BONNEAU BEACH...
  EADYTOWN...SOUTHERN LAKE MOULTRIE...EASTERN LAKE MARION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3350 7996 3344 7986 3341 7985 3338 7981
      3309 8021 3328 8035 3327 8030 3330 8026
      3339 8025 3340 8023 3345 8022 3346 8015
      3348 8016 3351 8012 3351 8005
TIME...MOT...LOC 1956Z 064DEG 15KT 3344 7994

$$
2 follow-up statements
012 
WWUS52 KCHS 022015
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT SAT JUL 2 2011

SCC015-022100-
/O.CON.KCHS.SV.W.0155.000000T0000Z-110702T2100Z/
BERKELEY SC-
415 PM EDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN BERKELEY COUNTY...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PINEVILLE...OR ABOUT 15 MILES NORTH OF MONCKS CORNER...
MOVING SOUTHWEST AT 15 MPH.

AT 403 PM EDT...THE PUBLIC REPORTED DIME SIZE HAIL IN SAINT STEPHEN.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...NORTHERN
LAKE MOULTRIE...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON LAKE MOULTRIE...PREPARE FOR THE RAPID ONSET OF DANGEROUS
THUNDERSTORM CONDITIONS WHICH CAN RAPIDLY CAPSIZE AND SINK A BOAT.
LIGHTNING WILL ALSO POSE A HAZARD TO ANYONE ON THE LAKE. REMEMBER...
LIGHTNING CAN STRIKE 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU
CAN HEAR THUNDER...YOU ARE WITHIN STRIKING DISTANCE. GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.

&&

LAT...LON 3350 7996 3344 7986 3341 7985 3338 7981
      3309 8021 3328 8035 3327 8030 3330 8026
      3339 8025 3340 8023 3345 8022 3346 8015
      3348 8016 3351 8012 3351 8005
TIME...MOT...LOC 2015Z 064DEG 15KT 3341 8003

$$
816 
WWUS52 KCHS 022039
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT SAT JUL 2 2011

SCC015-022049-
/O.CAN.KCHS.SV.W.0155.000000T0000Z-110702T2100Z/
BERKELEY SC-
439 PM EDT SAT JUL 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BERKELEY COUNTY
HAS BEEN CANCELLED...

AT 434 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS 
ENDED...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING CLOUD TO GROUND 
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS 
UNTIL THE STORMS HAVE PASSED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3350 7996 3344 7986 3341 7985 3338 7981
      3309 8021 3328 8035 3327 8030 3330 8026
      3339 8025 3340 8023 3345 8022 3346 8015
      3348 8016 3351 8012 3351 8005
TIME...MOT...LOC 2039Z 064DEG 15KT 3337 8014

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:38 PM EDT, 18 minutes earlier.

Area forecast discussion, Jul 2, 3:38 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EDT SAT JUL 2 2011

.SYNOPSIS...
HIGH PRESSURE WILL SHIFT INTO THE ATLANTIC AND PREVAIL THROUGH THE
HOLIDAY WEEKEND INTO EARLY NEXT WEEK. A COLD FRONT WILL APPROACH
THE REGION AND STALL JUST NORTH OF THE FORECAST AREA FOR MIDWEEK.
TROPICAL MOISTURE COULD SPREAD INTO THE REGION BY THE END OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
ISOLATED SHOWERS AND THUNDERSTORMS HAVE INITIATED ALONG AND WEST
OF THE INLAND PROGRESSING SEABREEZE THIS AFTERNOON. COVERAGE WILL
REMAIN CONCENTRATED WEST OF US-17 AND NORTH OF INTERSTATE 16
DURING THE NEXT SEVERAL HOURS. LACKING SIGNIFICANT SYNOPTIC LEVEL
SUPPORT...CONVECTION HAS BEEN DRIVEN BY MOISTURE CONVERGENCE
ASSOCIATED WITH THE SEABREEZE BOUNDARY. ALTHOUGH OVERALL COVERAGE
WILL BE LIMITED...AN ISOLATED SEVERE THUNDERSTORM IS STILL
POSSIBLE...ESPECIALLY WHERE BOUNDARY INTERACTIONS OCCUR. THE
MODIFIED MORNING SOUNDING PRODUCES DCAPES OVER 1100 J/KG WITH
WINDEX VALUES BETWEEN 60 TO 70 KT AND DRY AIR ABOVE 700 MB. THESE
FACTORS COULD SUPPORT LOCALLY STRONG OR SEVERE DOWNBURST WINDS
WITHIN STRONGEST STORMS. MARGINALLY SEVERE HAIL IS ALSO POSSIBLE.
ONCE THE SEABREEZE PUSHES WEST OF THE FORECAST AREA BY THIS
EVENING...AND DIURNAL HEATING AND INSTABILITY WANE AFTER
SUNSET...PRECIPITATION POTENTIAL WILL DROP BELOW 15 PERCENT.

AN UPPER RIDGE WILL LINGER TO THE WEST OF THE FORECAST AREA
TONIGHT...WHILE A PERSISTENT UPPER TROUGH REMAINS OVER THE
ATLANTIC. HIGH PRESSURE AT THE SURFACE WILL ALSO GRADUALLY SET UP
OVER THE ATLANTIC LATE TONIGHT. FOG POTENTIAL TONIGHT WILL BE
SOMEWHAT DEPENDENT ON COVERAGE OF RAINFALL THIS AFTERNOON...AND
CONSIDERING RADAR TRENDS CURRENTLY SUGGEST LESS COVERAGE THAN
PREVIOUS DAYS...CONFIDENCE IN THE EXTENT OF FOG OVERNIGHT IS TOO
LOW TO INCLUDE SPECIFICALLY IN THE FORECAST. SMOKE IMPACTS FROM
NORTH CAROLINA FIRES ARE ALSO UNCERTAIN...AS THERE HAVE BEEN NO
SMOKE REPORTS TODAY AND ANY SMOKE PLUME IS NOT DETECTABLE OVER THE
FORECAST AREA AT THIS TIME. PREFER TO LEAVE MENTION OF SMOKE OUT
OF THE FORECAST UNTIL TRENDS DICTATE OTHERWISE.

LOW TEMPERATURES WILL RANGE FROM THE LOW 70S INLAND TO THE UPPER
70S ALONG THE COAST.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
A DEEP LAYER RIDGE OF HIGH PRESSURE WILL REMAIN CENTERED JUST WEST
OF THE REGION THROUGH MONDAY...THEN SHIFT FARTHER WEST AND WEAKEN BY
TUESDAY...AS A BROAD UPPER TROUGH DEVELOPS OVER THE EASTERN 1/3 OF
THE COUNTRY. AT THE SURFACE...A TROUGH OF LOW PRESSURE WILL SET UP
INLAND AND A WEAK COLD FRONT MOVES SOUTHEAST TOWARD THE AREA
TUESDAY.

RAIN CHANCES LOOK TO SLOWLY INCREASE THROUGH THE PERIOD BUT WILL
STILL BE FAIRLY LOW AS THE MAIN DRIVER OF CONVECTION WILL BE THE SEA
BREEZE. BY TUESDAY...SLIGHTLY DEEPER MOISTURE AND LOWER HEIGHTS
ALOFT ALONG WITH MORE INFLUENCE FROM THE INLAND TROUGH AND POSSIBLE
SHORTWAVE ENERGY COULD YIELD THE GREATEST COVERAGE/HIGHEST CHANCES.
TEMPS WILL BE NEAR TO SLIGHTLY ABOVE NORMAL EACH DAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A BROAD AND RELATIVELY WEAK UPPER TROUGH WILL REMAIN OVER THE EAST
AND SOUTHEAST U.S. THROUGH THE PERIOD. DEEP LAYER MOISTURE AND
INSTABILITY LOOK SUFFICIENT ENOUGH TO WARRANT DIURNALLY BASED POPS
AT LEAST IN THE LOW END CHANCE RANGE THROUGH THE PERIOD. ONCE
AGAIN...THE MAIN TRIGGER FOR AFTERNOON CONVECTION WILL BE THE SEA
BREEZE...WITH THE POSSIBILITY OF UPPER LEVEL IMPULSES MOVING ACROSS
THE AREA WITHIN THE WEAK UPPER LEVEL TROUGH. AT THIS POINT IT IS TOO
DIFFICULT TO TRACK ANY UPPER LEVEL VORT CENTERS/DISTURBANCES.
HOWEVER...ANY DAY THAT HAS THE PRESENCE OF ANY UPPER LEVEL
DISTURBANCES WILL LIKELY HAVE HIGHER POPS THAN CURRENTLY ADVERTISED.
TEMPERATURES ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE NORMAL
THROUGH THE PERIOD.

WILL HAVE TO KEEP AN EYE ON A TROPICAL WAVE EXPECTED TO MOVE WEST
FROM THE BAHAMAS ACROSS FLORIDA AND INTO THE GULF OF MEXICO BY THE
END OF THE PERIOD. AT THE VERY LEAST IT APPEARS AS THOUGH THE REGION
HAS A GOOD SHOT AT SEEING DEEPER TROPICAL MOISTURE AND INCREASED
RAIN CHANCES.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
CONVECTION DEVELOPING ALONG AND WEST OF THE SEA BREEZE COULD
APPROACH THE KCHS TERMINAL...AND HAVE ADDED CB AND A TEMPO GROUP
TO ACCOUNT FOR LATEST RADAR TRENDS. THERE IS LESS CONFIDENCE THAT
ANY ISOLATED THUNDERSTORMS WILL IMPACT THE KSAV TERMINAL.
CONVECTION WILL DIMINISH IN COVERAGE AFTER SUNSET.

THE SMOKE PLUME OVER THE ATLANTIC WATERS HAS DIMINISHED THIS
AFTERNOON...AND HAVE THUS KEPT SMOKE OUT OF THE TERMINAL
FORECASTS AT THIS TIME. WILL CONTINUE TO MONITOR TRENDS IN CASE
FURTHER ADJUSTMENTS ARE NEEDED.

HAVE INCLUDED 6SM BR AT BOTH TAF SITES AFTER 06Z TONIGHT TO TREND
INTO THE POTENTIAL FOR LIGHT FOG DURING THE EARLY MORNING HOURS.
FOG DEVELOPMENT WILL BE SOMEWHAT DEPENDENT ON RAINFALL...THUS
CONVECTIVE TRENDS THIS AFTERNOON COULD PROVIDE MORE CONFIDENCE IN
MVFR CONDITIONS FOR LATER TAF ISSUANCES.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS SHOULD DOMINATE THE
PERIOD FOR BOTH SITES. ALTHOUGH ISOLATED TO SCATTERED AFTERNOON
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD...WHICH COULD
BRING THE CHANCE FOR BRIEF IFR/MVFR CONDITIONS.

&&

.MARINE...
SURFACE HIGH PRESSURE WILL SETTLE ACROSS THE WATERS TONIGHT...WITH
SOUTHEAST WINDS VEERING AROUND TO THE SOUTH AND SOUTHWEST. WIND
SPEEDS WILL BE LESS THAN 15 KT THROUGH THE NEAR TERM PERIOD.
DESPITE A SMALL SWELL...COMBINED SEAS WILL AGAIN BE LIMITED TO 3
FT OR LESS.

SATELLITE IMAGERY AND PILOT BOAT REPORTS DO NOT INDICATE THE
PRESENCE OF ANY SMOKE THIS AFTERNOON. WILL THEREFORE KEEP SMOKE
OUT OF THE MARINE FORECAST FOR NOW.

SUNDAY THROUGH THURSDAY...NO HEADLINES EXPECTED THIS PERIOD WITH
WINDS GENERALLY 15 KT OR LESS AND SEAS 3 FT OR LESS WITH ATLANTIC
HIGH PRESSURE MOSTLY IN CONTROL. BY THE END OF THE PERIOD A TROPICAL
WAVE OF LOW PRESSURE NEAR THE BAHAMAS COULD IMPACT THE AREA. WINDS
WILL GENERALLY BE SOUTHERLY 15 KT OR LESS...HIGHEST IN THE
AFTERNOON/EVENING CLOSER TO THE COAST DUE TO THE SEA BREEZE AND MOST
OVERNIGHTS DUE TO NOCTURNAL SURGING EFFECTS.

RIP CURRENTS...THE COMBINATION OF MODERATE ONSHORE WINDS...SMALL
SWELLS AND LINGERING GRAVITATION PULL FROM THE NEW MOON WILL
PRODUCE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY.

&&

.CLIMATE...
THE SAVANNAH AIRPORT OBSERVATION HAS REACHED 91 DEGREES BY 18Z THIS
AFTERNOON. THUS...THE RECORD FOR THE LONGEST STRETCH OF DAYS
REACHING 90 DEGREES OR GREATER HAS BEEN TIED AS OF TODAY. THAT
RECORD IS 44 STRAIGHT DAYS SET IN 1993.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 2, 3:28 AM EDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
328 AM EDT SAT JUL 2 2011

GAZ117-119-139-141-SCZ048>051-030730-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
328 AM EDT SAT JUL 2 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-030730-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
328 AM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

In the hours before

Special weather statement, Jul 2, 3:22 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT SAT JUL 2 2011

SCZ042-043-021945-
HAMPTON-INLAND COLLETON-
322 PM EDT SAT JUL 2 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES THROUGH 345 PM EDT...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ISLANDTON...MOVING SOUTHWEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...CROCKETVILLE...CUMMINGS...HAMPTON...
ISLANDTON...MILEY AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3274 8099 3289 8119 3302 8096 3293 8084
TIME...MOT...LOC 1922Z 043DEG 7KT 3294 8095

JAQ
Special weather statement, Jul 2, 3:32 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT SAT JUL 2 2011

SCZ045-022015-
INLAND BERKELEY-
332 PM EDT SAT JUL 2 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 415 PM EDT...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ALVIN...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3315 7970 3327 8009 3348 7993 3344 7986
      3341 7985 3338 7980 3338 7979 3333 7975
      3332 7970
TIME...MOT...LOC 1933Z 014DEG 6KT 3340 7984

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 3:22 PM EDTSpecial Weather StatementCHSHampton23 min
Jul 2, 3:29 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton26 min
Jul 2, 3:32 PM EDTSpecial Weather StatementCHSBerkeley43 min
Jul 2, 4:29 PM EDTSpecial Weather StatementCHSHampton31 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.